Alert archive / Wisconsin / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Green Bay, WI

January 5, 20158 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 5, 2015, 2:55 PM CST for 8 counties in Wisconsin. It took effect at Jan 6, 2015, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2015, 2:55 PM CST (20:55 UTC)
In effect from
Jan 6, 2015, 3:00 AM CST
Expired
Jan 6, 2015, 11:49 AM CST
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Marathon County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 70 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS43 KGRB 052055
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CST MON JAN 5 2015

...BITTERLY COLD WIND CHILLS EXPECTED NORTH AND WEST OF THE 
FOX VALLEY TONIGHT INTO TUESDAY MORNING...

.BITTERLY COLD TEMPERATURES AND WEST TO SOUTHWEST WINDS AROUND
5 MPH WILL PRODUCE WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO 
TONIGHT INTO TUESDAY MORNING NORTH AND WEST OF THE FOX VALLEY.

WIZ030-031-035>037-045-060500-
/O.EXP.KGRB.WC.Y.0001.000000T0000Z-150105T2100Z/
/O.NEW.KGRB.WC.Y.0002.150106T0900Z-150106T1800Z/
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
255 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST TUESDAY. 

* WIND CHILLS HAVE RISEN TO ABOVE 20 BELOW ZERO...THUS THE WIND
  CHILL ADVISORY FOR THIS AFTERNOON WAS ALLOWED TO EXPIRE.
  
* WIND CHILLS WILL AGAIN FALL TO 20 BELOW TO 30 BELOW ZERO LATE
  TONIGHT INTO TUESDAY MORNING. WIND CHILLS THIS LOW CAN PRODUCE
  FROSTBITE IN AS LITTLE AS 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ022-038>040-048>050-074-052200-
/O.EXP.KGRB.WC.Y.0001.000000T0000Z-150105T2100Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
255 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

WIND CHILLS HAVE RISEN TO ABOVE 20 BELOW ZERO THIS AFTERNOON...
THUS THE WIND CHILL ADVISORY WAS ALLOWED TO EXPIRE. 

$$

WIZ005-010>013-018>021-073-060500-
/O.EXT.KGRB.WC.Y.0001.000000T0000Z-150106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...CRIVITZ
255 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

* WIND CHILLS OF 20 BELOW TO 35 BELOW WILL CONTINUE TONIGHT
  INTO TUESDAY MORNING. THE LOWEST WIND CHILL READINGS ARE
  EXPECTED ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 
  20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
ECKBERG
4 follow-up statements
734 
WWUS43 KGRB 052203
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CST MON JAN 5 2015

...BITTERLY COLD WIND CHILLS EXPECTED NORTH AND WEST OF THE FOX
VALLEY TONIGHT INTO TUESDAY MORNING...

.BITTERLY COLD TEMPERATURES AND WEST TO SOUTHWEST WINDS AROUND
5 MPH WILL PRODUCE WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO
TONIGHT INTO TUESDAY MORNING NORTH AND WEST OF THE FOX VALLEY.

WIZ005-010>013-018>021-073-060500-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-150106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...CRIVITZ
403 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WIND CHILLS OF 20 BELOW TO 35 BELOW WILL CONTINUE TONIGHT INTO 
  TUESDAY MORNING. THE LOWEST WIND CHILL READINGS ARE EXPECTED 
  ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. 

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 
  20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ030-031-035>037-045-060500-
/O.CON.KGRB.WC.Y.0002.150106T0900Z-150106T1800Z/
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
403 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* WIND CHILLS WILL AGAIN FALL TO 20 BELOW TO 30 BELOW ZERO LATE 
  TONIGHT INTO TUESDAY MORNING. WIND CHILLS THIS LOW CAN PRODUCE 
  FROSTBITE IN AS LITTLE AS 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TSK
709 
WWUS43 KGRB 060246
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
846 PM CST MON JAN 5 2015

...BITTERLY COLD WIND CHILLS EXPECTED NORTH AND WEST OF THE FOX
VALLEY TONIGHT INTO TUESDAY MORNING...

.BITTERLY COLD TEMPERATURES AND WEST WINDS 5 TO 15 MPH WILL
PRODUCE WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO OVERNIGHT INTO
TUESDAY MORNING NORTH AND WEST OF THE FOX VALLEY.

WIZ022-074-061100-
/O.EXA.KGRB.WC.Y.0002.150106T0900Z-150106T1800Z/
DOOR-SOUTHERN OCONTO-
INCLUDING THE CITY OF...STURGEON BAY
846 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST TUESDAY. 

* WIND CHILLS WILL FALL TO 20 BELOW TO 25 BELOW ZERO LATE TONIGHT
  INTO TUESDAY MORNING.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN
  20 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ030-031-035>037-045-061100-
/O.CON.KGRB.WC.Y.0002.150106T0900Z-150106T1800Z/
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
846 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* WIND CHILLS WILL FALL TO 20 BELOW TO 30 BELOW ZERO LATE TONIGHT
  INTO TUESDAY MORNING.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN
  AS LITTLE AS 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010>013-018>021-073-061100-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-150106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...CRIVITZ
846 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WIND CHILLS OF 20 BELOW TO 35 BELOW WILL CONTINUE TONIGHT INTO
  TUESDAY MORNING. THE LOWEST WIND CHILL READINGS ARE EXPECTED
  ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 
  15 TO 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
KIECKBUSCH
333 
WWUS43 KGRB 061051
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
451 AM CST TUE JAN 6 2015

...ARCTIC AIR AND GUSTY WINDS WILL COMBINE TO PRODUCE DANGEROUSLY
COLD CONDITIONS AT TIMES THIS WEEK...

.ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS WISCONSIN FOR THE REST
OF THE WORK WEEK. THE COMBINATION OF WIND AND COLD WILL CREATE
HAZARDOUS CONDITIONS THIS MORNING. WINDS ARE EXPECTED TO INCREASE
THIS AFTERNOON AND TONIGHT...RESULTING IN DANGEROUSLY COLD
CONDITIONS BY LATE TONIGHT AND WEDNESDAY MORNING.

WIZ022-030-031-035>037-045-074-061800-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-150106T1800Z/
DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA
451 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS AS LOW AS 20 BELOW TO 30 BELOW ZERO ARE EXPECTED
  THROUGH LATE MORNING.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 
  20 TO 30 MINUTES.

* THE TYPICAL DAYTIME WARMING OF TEMPERATURES WILL RESULT IN AN
  EASING OF THE LOW WIND CHILLS THIS AFTERNOON...BUT AN INCREASE
  IN WINDS WILL RESULT IN EVEN MORE SEVERE CONDITIONS WHEN
  TEMPERATURES DROP AGAIN TONIGHT. WIND CHILL INDICES AS LOW AS 30
  BELOW TO 40 BELOW ZERO ARE EXPECTED LATE TONIGHT AND WEDNESDAY
  MORNING. FROSTBITE TO EXPOSED SKIN IS POSSIBLE IN AS LITTLE AS
  15 MINUTES UNDER THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010>013-018>021-073-061800-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-150106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...CRIVITZ
451 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS AS LOW AS 25 BELOW TO 35 BELOW ZERO ARE EXPECTED
  THROUGH LATE MORNING.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS
  LITTLE AS 20 MINUTES.

* THE TYPICAL DAYTIME WARMING OF TEMPERATURES WILL RESULT IN AN
  EASING OF THE LOW WIND CHILLS THIS AFTERNOON...BUT AN INCREASE
  IN WINDS WILL RESULT IN EVEN MORE SEVERE CONDITIONS WHEN
  TEMPERATURES DROP AGAIN TONIGHT. WIND CHILL INDICES AS LOW AS 30
  BELOW TO 40 BELOW ZERO ARE EXPECTED LATE TONIGHT AND WEDNESDAY
  MORNING. FROSTBITE TO EXPOSED SKIN IS POSSIBLE IN AS LITTLE AS
  15 MINUTES UNDER THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SKOWRONSKI
058 
WWUS43 KGRB 061749
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1149 AM CST TUE JAN 6 2015

...DANGEROUS COLD WIND CHILLS EXPECTED TONIGHT INTO WEDNESDAY
MORNING...

.ANOTHER SURGE OF ARCTIC AIR WILL SWEEP ACROSS THE REGION TONIGHT...
BRINGING BITTERLY COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS.
THE GUSTY WINDS MAY ALSO PRODUCE SOME PATCHY BLOWING AND DRIFTING 
OF THE SNOW ON THE GROUND. 

WIZ030-031-035>037-045-070200-
/O.CAN.KGRB.WC.Y.0002.000000T0000Z-150106T1800Z/
/O.NEW.KGRB.WC.W.0002.150107T0300Z-150107T1800Z/
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1149 AM CST TUE JAN 6 2015

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY. THE WIND CHILL ADVISORY FOR THIS MORNING HAS BEEN
CANCELLED.

* WIND CHILLS HAVE RISEN TO ABOVE 20 BELOW ZERO...THUS THE WIND
  CHILL ADVISORY FOR THIS MORNING HAS BEEN CANCELLED.

* THE TYPICAL DAYTIME WARMING OF TEMPERATURES WILL RESULT IN AN
  EASING OF THE LOW WIND CHILLS THIS AFTERNOON...BUT AN INCREASE
  IN WINDS WILL RESULT IN EVEN MORE SEVERE CONDITIONS WHEN
  TEMPERATURES DROP AGAIN TONIGHT. WIND CHILL INDICES AS LOW AS 35
  BELOW TO 45 BELOW ZERO ARE EXPECTED LATE TONIGHT AND WEDNESDAY
  MORNING. FROSTBITE TO EXPOSED SKIN IS POSSIBLE IN AS LITTLE AS
  15 MINUTES UNDER THESE CONDITIONS. A WIND CHILL ADVISORY WILL
  ALSO BE NEEDED WEDNESDAY AFTERNOON INTO THURSDAY MORNING AS THE
  ARCTIC AIR REMAINS FIRMLY ENTRENCHED ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

WIZ005-010>013-018>021-070200-
/O.CAN.KGRB.WC.Y.0001.000000T0000Z-150106T1800Z/
/O.NEW.KGRB.WC.W.0002.150107T0300Z-150107T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA
1149 AM CST TUE JAN 6 2015

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. 

* WIND CHILLS HAVE IMPROVED TO ABOVE 20 BELOW ZERO...THUS THE
  WIND CHILL ADVISORY FOR THIS MORNING HAS BEEN CANCELLED.

* THE TYPICAL DAYTIME WARMING OF TEMPERATURES WILL RESULT IN AN
  EASING OF THE LOW WIND CHILLS THIS AFTERNOON...BUT AN INCREASE
  IN WINDS WILL RESULT IN EVEN MORE SEVERE CONDITIONS WHEN
  TEMPERATURES DROP AGAIN TONIGHT. WIND CHILL INDICES AS LOW AS 35
  BELOW TO 45 BELOW ZERO ARE EXPECTED LATE TONIGHT AND WEDNESDAY
  MORNING. FROSTBITE TO EXPOSED SKIN IS POSSIBLE IN AS LITTLE AS
  15 MINUTES UNDER THESE CONDITIONS. A WIND CHILL ADVISORY WILL
  ALSO BE NEEDED WEDNESDAY AFTERNOON INTO THURSDAY MORNING AS THE
  ARCTIC AIR REMAINS FIRMLY ENTRENCHED ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

WIZ022-074-070200-
/O.CAN.KGRB.WC.Y.0002.000000T0000Z-150106T1800Z/
/O.NEW.KGRB.WC.Y.0003.150107T0300Z-150107T1800Z/
DOOR-SOUTHERN OCONTO-
INCLUDING THE CITY OF...STURGEON BAY
1149 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. 

* WIND CHILLS HAVE IMPROVED TO ABOVE 20 BELOW ZERO...THUS THE
  WIND CHILL ADVISORY FOR THIS MORNING HAS BEEN CANCELLED.

* THE TYPICAL DAYTIME WARMING OF TEMPERATURES WILL RESULT IN AN
  EASING OF THE LOW WIND CHILLS THIS AFTERNOON...BUT AN INCREASE
  IN WINDS WILL RESULT IN EVEN MORE SEVERE CONDITIONS WHEN
  TEMPERATURES DROP AGAIN TONIGHT. WIND CHILL INDICES AS LOW AS 35
  BELOW ZERO ARE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING.
  FROSTBITE TO EXPOSED SKIN IS POSSIBLE IN AS LITTLE AS 15 MINUTES
  UNDER THESE CONDITIONS. A WIND CHILL ADVISORY WILL ALSO BE
  NEEDED WEDNESDAY AFTERNOON INTO THURSDAY MORNING AS THE ARCTIC
  AIR REMAINS FIRMLY ENTRENCHED ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ073-070200-
/O.CAN.KGRB.WC.Y.0001.000000T0000Z-150106T1800Z/
/O.NEW.KGRB.WC.Y.0003.150107T0300Z-150107T1800Z/
SOUTHERN MARINETTE-
INCLUDING THE CITY OF...CRIVITZ
1149 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. 

* WIND CHILLS HAVE IMPROVED TO ABOVE 20 BELOW ZERO...THUS THE WIND
  CHILL ADVISORY FOR THIS MORNING HAS BEEN CANCELLED.

* THE TYPICAL DAYTIME WARMING OF TEMPERATURES WILL RESULT IN AN
  EASING OF THE LOW WIND CHILLS THIS AFTERNOON...BUT AN INCREASE
  IN WINDS WILL RESULT IN EVEN MORE SEVERE CONDITIONS WHEN
  TEMPERATURES DROP AGAIN TONIGHT. WIND CHILL INDICES AS LOW AS 35
  BELOW ZERO ARE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING.
  FROSTBITE TO EXPOSED SKIN IS POSSIBLE IN AS LITTLE AS 15 MINUTES
  UNDER THESE CONDITIONS. A WIND CHILL ADVISORY WILL ALSO BE
  NEEDED WEDNESDAY AFTERNOON INTO THURSDAY MORNING AS THE ARCTIC
  AIR REMAINS FIRMLY ENTRENCHED ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ038>040-048>050-070200-
/O.NEW.KGRB.WC.Y.0003.150107T0300Z-150107T1800Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
1149 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY. 

* GUSTY NORTHWEST WINDS AND TEMPERATURES DROPPING BELOW ZERO WILL
  PRODUCE WIND CHILL READINGS OF 25 BELOW TO 35 BELOW ZERO LATE
  TONIGHT AND WEDNESDAY MORNING. 

* WIND CHILL READINGS THIS LOW CAN PRODUCE FROST BITE IN 25 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 2:51 PM CST, 4 minutes earlier.

Area forecast discussion, Jan 5, 2:51 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CST MON JAN 5 2015

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 246 PM CST MON JAN 5 2015

MAIN CONCERN FOR TONIGHT AND TUESDAY MORNING WILL BE THE WIND CHILL
HEADLINES. SEVERAL COMPLICATIONS TO THE HEADLINES FOR TONIGHT. THE
MAIN CONCERN WILL BE THE WIND. NUMERICAL GUIDANCE WOULD SUGGEST
THAT WINDS WILL REMAIN AROUND 5 MPH...BUT THIS IS NOT A GIVEN WITH
LIGHTER GRADIENT DURING THE EVENING AND LIGHTER WINDS ALOFT...ESPECIALLY
ACROSS CENTRAL WISCONSIN THIS EVENING. OVER THE NORTH...MUCH COLDER
TEMPERATURES ARE EXPECTED AS CLIPPER SYSTEM PASSES WELL TO THE SOUTH
THUS A 4 OR 5 MPH WIND WILL PRODUCE WIND CHILLS THAT WILL FALL INTO
THE WIND CHILL CATEGORY.

DECIDED TO RUN WITH THE WIND CHILL ADVISORY OVER THE NORTH THROUGH
NOON ON TUESDAY. EXPECTING TEMPERATURES TO FALL OFF PRETTY QUICKLY
AFTER SUNSET. ACROSS CENTRAL WISCONSIN...CLOUD COVER WILL KEEP
TEMPERATURES UP DURING THE EVENING...THEN FALL OFF TOWARDS SUNRISE.
WINDS SHOULD PICK UP TUESDAY MORNING...THUS PRODUCING WIND CHILLS
IN THE ADVISORY CATEGORY LATE TONIGHT AND ESPECIALLY EARLY ON
TUESDAY MORNING. ISSUED WIND CHILL ADVISORY FOR MARATHON...WOOD...
PORTAGE...WAUSHARA...SHAWANO AND WAUPACA COUNTIES FROM 3 AM TO NOON
ON TUESDAY.

BASED ON TEMPERATURES UPSTREAM THIS AFTERNOON AND PER COORDINATION
WITH SURROUNDING OFFICES...LOWERED HIGH TEMPERATURES ON TUESDAY.
SNOW SHOWERS WILL BECOME MORE NUMEROUS TUESDAY AFTERNOON ACROSS
THE NORTH AS 850MB WINDS TURN TO THE NORTHWEST.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 246 PM CST MON JAN 5 2015

OVERALL NO SIGNIFICANT CHANGES TO LONG TERM FORECAST AS BROAD
LONGWAVE TROUGH CONTINUES TO DOMINATE THE WESTERN GREAT LAKES THROUGH
THE EARLY PART OF THE UPCOMING WEEKEND. FORECAST AREA WILL REMAIN
ENTRENCHED IN ARCTIC AIRMASS WITH AT LEAST ONE OPPORTUNITY FOR
SOME MEASURABLE SNOW BEFORE THE END OF THE WORK WEEK.

IN THE WAKE OF THE SHORT WAVE DISTURBANCE FORECAST TO MOVE INTO
THE EASTERN GREAT LAKES TUESDAY EVENING...NEXT SURGE OF BITTER
COLD ARCTIC AIR STILL ON TRACK TO PLUNGE SOUTHWARD INTO THE
FORECAST AREA TUESDAY NIGHT. CORE OF THE COLDEST AIR SHOULD PUSH
SOUTHWARD ACROSS THE WESTERN HALF OF THE FORECAST AREA WEDNESDAY
MORNING. MORNING LOWS WILL BE THE COLDEST OVER CENTRAL AND
NORTHCENTRAL WISCONSIN WITH READINGS SIMILAR TO WHAT WAS OBSERVED
ON MONDAY MORNING. MINIMUM TEMPERATURES WEDNESDAY MORNING MAY NOT
BE QUITE AS EXTREME OVER THE NORTHEAST PORTION OF THE FORECAST
AREA WHERE SOME LAKE MODIFICATION AND MORE CLOUD COVER WILL KEEP
MORNING LOWS MAINLY IN THE SINGLE DIGITS BELOW ZERO. SURFACE
PRESSURE GRADIENT FORECAST TO BE FAIRLY TIGHT LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING THUS IT APPEARS STRONGEST WINDS WILL BE
OBSERVED DURING THAT TIME FRAME WITH GUSTS AROUND 20 TO 25 MPH.
ONCE AGAIN IT APPEARS THAT WIND CHILL VALUES WILL APPROACH
ADVISORY CRITERIA TUESDAY NIGHT INTO WEDNESDAY.

WITH RIDGE AXIS FORECAST TO DRIFT ACROSS THE FORECAST AREA
WEDNESDAY NIGHT...ALONG WITH LIGHTER WINDS AND LESS CLOUD
COVER...MORNING LOWS ON THURSDAY MORNING WILL ALSO LIKELY BE
DOUBLE DIGITS BELOW ZERO OVER ALL BUT THE LAKESHORE COUNTIES.
WITH LIGHTER WINDS EXPECTED...MIGHT BE A BIT TOUGHER TO REACH
WINDCHILL ADVISORY CRITERIA...BUT IT WILL BE CLOSE.

THEN NEXT CLIPPER SYSTEM STILL ON TRACK TO RACE SOUTHEAST ACROSS
THE FORECAST AREA THURSDAY INTO EARLY THURSDAY EVENING. STILL
APPEARS THAT THE MOST ROBUST FORCING ASSOCIATED WITH THE SHORTWAVE
IMPULSE WILL IMPACT THE NORTHERN HALF OF WISCONSIN DURING THE DAY
ON THURSDAY. CONSENSUS OF MODEL GUIDANCE HAS BEEN FAIRLY
CONSISTENT LAST COUPLE OF CYCLES FORECASTING AROUND A TENTH OF AN
INCH OF QPF OVER MUCH OF THE FORECAST AREA. ASSUMING AROUND A 20:1
SNOW TO LIQUID RATIO...WOULD YIELD AN INCH OR TWO OF SNOW OVER MOST
OF THE AREA BY EARLY THURSDAY EVENING. LIGHT SNOW SHOULD BE EAST
OF THE FORECAST AREA BY AROUND 6 PM FOLLOWED BY CLEARING SKIES AND
ANOTHER REINFORCEMENT OF THE ARCTIC AIR FOR THURSDAY NIGHT AND
FRIDAY. HIGHS ON FRIDAY MAINLY IN THE SINGLE DIGITS BELOW ZERO FAR
NORTH...TO SINGLE DIGITS ABOVE ZERO OVER THE FOX VALLEY.

FOR THE WEEKEND...A GENERALLY QUIET DAY ON SATURDAY AS BROAD HIGH
PRESSURE PASSES TO OUR SOUTH. SHOULD START TO SEE SOME SLIGHT
MODERATION IN TEMPERATURES AS WINDS TURN SOUTHWESTERLY WITH
DAYTIME HIGHS APPROACHING THE LOWER TEENS ABOVE ZERO OVER THE
SOUTHERN PORTION OF THE FORECAST AREA.

FORECAST DISCREPANCIES START TO EMERGE LATER SATURDAY NIGHT INTO
SUNDAY. CANADIAN AND OPERATIONAL GFS SUGGEST PERHAPS SOME LIGHT
SNOW BREAKING OUT OVER THE UPPER MIDWEST OR WESTERN GREAT LAKES
REGION SATURDAY NIGHT...WITH BROAD WARM ADVECTION ZONE AHEAD OF
WEAK UPPER-LEVEL IMPULSE. ECMWF ALSO SUGGESTS A SIMILAR WEAK
SIGNAL BUT FURTHER EAST INTO LOWER MICHIGAN. FOR NOW FORECAST
WILL REMAIN DRY FOR SATURDAY NIGHT. SUNDAY STILL LOOKS TO BE MAINLY
DRY AS UPPER-LEVEL FLOW CONTINUES TO LOOK MORE ZONAL. WILL
CONTINUE THE GRADUAL UPWARD TREND IN TEMPERATURES FOR SUNDAY WITH
DAYTIME HIGHS GENERALLY IN THE 15 TO 20 DEGREE RANGE.

&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1136 AM CST MON JAN 5 2015

VFR CONDITIONS WILL CONTINUE ACROSS MUCH OF THE REGION THIS
AFTERNOON AND TONIGHT. SOME MVFR CIGS OR VISIBILITIES ARE
POSSIBLE SOUTH OF HIGHWAY 29 DUE TO LIGHT SNOW AS CLIPPER
SYSTEM PASSES SOUTH OF THE AREA. THE SNOW SHOULD END ACROSS
EASTERN WISCONSIN BY 12Z. GUSTY WEST WINDS CAN BE EXPECTED
ON TUESDAY...AROUND 20 KNOTS AT TIMES FROM MID TO LATE
MORNING INTO THE AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR WIZ022-030-
031-035>040-045-048>050-074.

WIND CHILL ADVISORY FROM 3 AM TO NOON CST TUESDAY FOR WIZ030-031-
035>037-045.

WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR WIZ005-010>013-
018>021-073.
&&

SHORT TERM.....ECKBERG
LONG TERM......ESB
AVIATION.......ECKBERG
Hazardous weather outlook, Jan 5, 2:53 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CST MON JAN 5 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
253 PM CST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

WIND CHILL ADVISORIES ARE IN EFFECT FOR WIND CHILLS OF 20 BELOW
TO 35 BELOW NORTH AND WEST OF THE FOX VALLEY. WIND CHILLS THIS
LOW CAN PRODUCE FROSTBITE IN 10 TO 30 MINUTES.

HAZARDOUS TRAVEL IS POSSIBLE TONIGHT SOUTH OF HIGHWAY 29 DUE TO
LIGHT SNOW. UP TO AN INCH IS POSSIBLE ACROSS PORTIONS OF CENTRAL
WISCONSIN AND THE LOWER FOX VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WIND CHILL ADVISORIES ARE IN EFFECT TUESDAY MORNING FOR WIND CHILLS
OF 20 BELOW TO 35 BELOW ZERO NORTH AND WEST OF THE FOX VALLEY.
HAZARDOUS TRAVEL IS POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN TUESDAY
AFTERNOON INTO WEDNESDAY MORNING DUE TO LAKE EFFECT SNOW SHOWERS.

A REINFORCING SURGE OF ARCTIC AIR MAY RESULT IN DANGEROUSLY COLD
CONDITIONS AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH
ADDITIONAL WIND CHILL HEADLINES POSSIBLE.

ON THURSDAY INTO THURSDAY EVENING...ANOTHER CLIPPER SYSTEM LOOKS TO
BRING A FEW INCHES OF LIGHT AND FLUFFY SNOW...AND SOME BLOWING AND
DRIFTING SNOW...TO MUCH OF THE FORECAST AREA...WHICH COULD RESULT
IN SLIPPERY ROAD CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SNOWFALL REPORTS
WILL BE GREATLY APPRECIATED TUESDAY AFTERNOON INTO WEDNESDAY
MORNING ACROSS NORTH-CENTRAL WISCONSIN.

LMZ521-522-541>543-062100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
253 PM CST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

GALE FORCE WIND GUSTS...ALONG WITH HEAVY FREEZING SPRAY...ARE
POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY MORNING.

EB/RE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 4:04 PM CSTGale WatchGRB5 hr
Jan 5, 4:04 PM CSTHeavy Freezing Spray WatchGRB5 hr

Nearby

Wind Chill Advisories in Wisconsin, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.